MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE VALVE 120CM; CERTAS PLUS W/ BACTISEAL

INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE VALVE 120CM; CERTAS PLUS W/ BACTISEAL
Catalog Number 828803PL
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Nausea (1970); Dizziness (2194)
Type of Reportable Event Serious Injury
Event or Problem Description
This is linked to mfg report numbers: 3013886523-2023-00189.3013886523-2024-00015.A patient reported a certas valve was implanted on (b)(6) 2023.On (b)(6) 2023, shunt was set at 5.On (b)(6) 2023, the shunt was checked at 4, and was set again to 5.On (b)(6) 2023, the shunt was checked, and found at 4 again, then set to 6.On (b)(6)2023, the shunt was checked and found at 2, therefore it was set to 5 again.On (b)(6) 2023, a new shunt was placed, and was set on 4.The patient is currently fine when sitting or resting.However, still dizzy and nauseated when getting up.The first shunt was placed on (b)(6) 2023 which was found to be defective.The second shunt was placed on (b)(6) 2023 and was also defective.The third shunt was placed on (b)(6) 2023 with setting 4.There is currently no complaint for the third shunt.The patient was fine when sitting or resting; however, she experienced dizziness and nausea when getting up.
 
Additional Manufacturer Narrative
The certas valve was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.No root cause needed as: ¿there is currently no complaint for the third shunt placed on (b)(6) 2023¿.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
Dhr - lot 7174255, conformed to the specifications when released to stock.Additional information received: (brief operative note) name: (b)(6) is a 60 years old.Female.Ob: (b)(6) 1962.Date of operation: (b)(6) 2023.Preoperative diagnosis: vp (ventriculoperitoneal) shunt status, obstructive hydrocephalus post-op diagnosis: vp (ventriculoperitoneal) shunt status, obstructive hydrocephalus procedure(s) (lrb): replacement/revision cerebrospinal fluid shunt system - ventriculoperitoneal (right) findings: functioning proximal catheter, replaced valve and distal catheter.Estimated blood loss: no blood loss documented.Specimen(s) removed/disposition: no specimens in log complications: none0 disposition: icu - stable.

Brand Name
CERTAS PLUS INLINE VALVE 120CM
Common Device Name
CERTAS PLUS W/ BACTISEAL
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18664026
Report Number3013886523-2024-00028
Device Sequence Number7317146
Product Code JXG
UDI-Device Identifier10381780521136
UDI-Public(01)10381780521136(17)240430(10)7174255
Combination Product (Y/N)N
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue Number828803PL
Device Lot Number7174255
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2024
Supplement Date Received by Manufacturer03/12/2024
Initial Report FDA Received Date02/07/2024
Supplement Report FDA Received Date04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale